A monotonic relationship between the variability of the infectious period and final size in pairwise epidemic modelling

Vizi, Zsolt, Kiss, István Z, Miller, Joel and Röst, Gergely (2019) A monotonic relationship between the variability of the infectious period and final size in pairwise epidemic modelling. Journal of Mathematics in Industry, 9 (1). pp. 1-15. ISSN 2190-5983

[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (1MB)

Abstract

For a recently derived pairwise model of network epidemics with non-Markovian recovery, we prove that under some mild technical conditions on the distribution of the infectious periods, smaller variance in the recovery time leads to higher reproduction number, and consequently to a larger epidemic outbreak, when the mean infectious period is fixed. We discuss how this result is related to various stochastic orderings of the distributions of infectious periods. The results are illustrated by a number of explicit stochastic simulations, suggesting that their validity goes beyond regular networks.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Research Centres and Groups: Mathematics Applied to Biology Research Group
Subjects: Q Science > QA Mathematics
Related URLs:
Depositing User: Richard Chambers
Date Deposited: 01 Aug 2019 11:10
Last Modified: 01 Aug 2019 11:15
URI: http://sro.sussex.ac.uk/id/eprint/85244

View download statistics for this item

📧 Request an update